For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Personality change Go to previous topic Go to next topic Go to higher level

By HangingOn On 2014.06.21 19:26
Is personality changes normal. Easy to anger, defensive, acts like they know subjects they never knew before and at times just plain mean. This is hard to deal with because of some of the things that are said, but they see nothing wrong with it. I am the only caregiver. I belong to a PD support group but do not get to talk much to other caregivers in the group. Any words of wisdom would be appreciated.

By jcoff012 On 2014.06.21 20:23
Hi, Hanging On...One of the first questions I asked on the board was something like, "Is being a jerk part of being a PWP!" lolol I know, it isn't funny while you are going through it, but it seems to me that the meds cause a lot of problems. My husband is genuinely one of the nicest people I know...MOST of the time. He has always been OCD about a lot of things, and he is a planner and detail person, so if I question something he says, he gets defensive and even argumentative....That is, he is like that only about five percent of the time, and not very often...I have learned, after five years now, that I need to pick my battles...if it is something small and not that important, I let it go...not worth a fight, you know?

There are lots of spouses here who deal with the anger and temper issues more than I have had to do, so they will be here to give you better advice, I am sure. Just wanted you to know that the issues you described are normal and are often caused by the medications a PWP takes.
Hang in there for a better response...and welcome!

By LOHENGR1N On 2014.06.21 21:37
Hi and welcome to the forum Hangingon, These things can be quite common depending on what medication He's taking. There are many, many disastrous results on the patient and caregiver from behavioral side-effects of some medications. Reequip, Mirapex etc. these tend to disappear when the medication is weaned from the system but the trouble is they are such hard drugs to withdraw from and cannot be stopped cold turkey! I hope this helps some again welcome to the forum and discuss the med's and side-effects with his doctor. Take care, best of luck and hang in there

By HangingOn On 2014.06.22 07:47
Thank you for the support. I have to learn to not take it personally and chalk it up to life changes. So far the anger is only aimed at me. Simple things that I would not think are an issue. Ex. Talking about how we feel about our family doctor. When I gave my opinion he got mad and said that it was not about me. What?


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you